Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 388, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 25, 2008, 3:54 PM CDT for Bienville Parish, Bossier Parish, Red River Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 25, 2008, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:47 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 25, 2:47 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 247 PM CDT WED JUN 25 2008 .DISCUSSION... WEAK SHEAR AXIS WILL CONTINUE TO MEANDER OVER THE REGION NEXT FEW DAYS... PROVIDING THE UPPER DYNAMICS FOR SCATTERED SHOWERS AND THUNDERSTORMS. IN THE LOWER LEVELS...GULF MOISTURE WILL CONTINUE TO ADVECT NORTH INTO THE AREA...KEEPING PRECIPITABLE WATER LEVELS HIGH. COMBINE THIS WITH AFTERNOON HEATING...AND SOME STORMS WILL PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE PATTERN WILL BEGIN TO CHANGE OVER THE WEEKEND...AS LOW PRESSURE ALONG THE CALIFORNIA COAST RETROGRADES...ALLOWING A LARGE RIDGE TO BUILD OVER THE WESTERN U.S. THIS PLACES THE CWA BACK INTO NORTHWEST FLOW ALOFT WITH A SURFACE BOUNDARY...WIND SHIFT IN THE LOWER LEVELS...CUTTING OFF THE GULF FLOW FOR SUNDAY AND MONDAY. PRECIP CHANCES WILL DIMINISH SOME WITH THIS SCENARIO...BUT NOT TOTALLY ELIMINATED. SOME RELIEF IN THE HUMIDITY...WITH SLIGHTLY LOWER DEWPOINTS POSSIBLE SUNDAY AND MONDAY FOR NORTHERN PORTIONS OF THE CWA. HOWEVER...HIGHS WILL REMAIN IN THE LOWER 90S FOR THE MOST PART...AND MAY APPROACH THE MID 90S BY WEDNESDAY. LOWS IN THE UPPER 60S TO LOWER 70S THROUGHOUT THE SEVEN DAY FORECAST PERIOD. && AVIATION... SCT CONVECTION CONTINUES TO DEVELOP ACROSS DEEP E TX/SW AR/NRN LA ATTM...IN VC OF A WEAK SHEAR AXIS THAT REMAINS ACROSS WRN AR/E TX THIS AFTERNOON. DUE TO THE PULSE NATURE OF THESE STORMS...AM HAVING TO AMEND TAFS AS NEEDED FOR CONVECTION IN VC OF THE AFFECTED TERMINALS. HOWEVER...MOSTLY VFR CONDITIONS WILL REMAIN THROUGHOUT MUCH OF THE TAF PERIOD...ASIDE FROM THE LOCALLY REDUCED CIGS/VSBYS/WIND GUSTS FROM THE STORMS. CONVECTION SHOULD DIMINISH SHORTLY AFTER SUNSET THIS EVENING WITH THE LOSS OF HEATING. PATCHY FG WILL BE POSSIBLE TONIGHT IN AREAS THAT RECEIVE RAINFALL...WITH LOW MVFR CIGS LIKELY REDEVELOPING ACROSS CNTRL TX BY 9Z...SPREADING INTO THE WRN SECTIONS OF E TX/SE OK/WRN AR BY 12Z. BRIEF MVFR CIGS ARE POSSIBLE ACROSS THESE AREAS FOR A FEW HRS THURSDAY MORNING...BEFORE CIGS BECOME VFR. OTHERWISE...SHEAR AXIS WILL REMAIN NEARLY STATIONARY ACROSS SCNTRL AR/N LA/E TX THURSDAY...WITH SCT AFTERNOON CONVECTION AGAIN POSSIBLE THROUGH EARLY EVENING BEFORE DIMINISHING. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 73 92 / 30 40 30 40 MLU 71 90 71 91 / 30 50 30 50 DEQ 70 92 69 93 / 20 20 20 20 TXK 70 91 72 93 / 20 20 20 20 ELD 69 90 72 92 / 30 30 30 30 TYR 72 92 74 93 / 20 20 20 20 GGG 72 92 73 93 / 30 30 20 30 LFK 72 92 73 92 / 40 40 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
Hazardous weather outlook, Jun 25, 6:00 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUN 25 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE EAST TEXAS LAKES AREA AND ACROSS LOWER TOLEDO BEND COUNTRY AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA THIS MORNING AND THEN ACROSS THE REMAINING SECTIONS OF THE FOUR STATE REGION DURING THE AFTERNOON AND INTO THE NIGHT. OUTFLOW FROM THE DISSIPATING STORMS THIS MORNING WILL PROVIDE FOR THE DEVELOPMENT OF ADDITIONAL ACTIVITY INTO THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT. 06
In the hours before
Local storm report, Jun 25, 3:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LUFKIN 31.33N 94.73W
06/25/2008 ANGELINA TX AMATEUR RADIO
4 INCH DIAMETER LIMBS DOWN AND ESTIMATED WINDS TO NEAR 60
MPH IN TOWN.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 65 min |
| Jun 25, 4:06 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine | 54 min |
| Jun 25, 4:48 PM CDT | Areal Flood Advisory | SHV | Panola | 117 min |
| Jun 25, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
| Jun 25, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 63 min |
| Jun 25, 3:49 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 56 min |
| Jun 25, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.